For the last few days I’ve been really sick. I think I did my best to calm my angry immune system down and recover. Basically, I rested whenever I can.
For whatever reasons, I’ve been having more flare-ups than , say, a few months ago. Maybe my synthroid is not enough to manage my hypothyroid from thyroidectomy. Maybe I’m too busy doing stuff. Maybe because since S started middle school, it’s been difficult to go to walk track to exercise. Maybe I’m too involved with emotional discussion in Facebook. Just maybe.
Yesterday it was overwhelmingly hard so I had no choice but stay in bed all day. I had an event I must attend in the evening so I need to recover even for a little bit for that. Thanks to the bed rest and Vicodin, which I take very sparingly, I was able to function at the event. One stuff on the list down.
Then this morning, pain and fatigue is back again. Also today is my Fosamax day. I wake up before 6 am and take Fosamax then stay upright for 30 minutes. Usually I lean on couch and pretend to be awake, but I even couldn’t do that. Nausea and pounding headache was added to the mix. Only after that Fosamax time, I could take my morning medicine, which include tramadol and etodolac to control pain and inflammation.
Today simply that was not enough. Last week I was sick so I canceled my visit to my son, K. So I MUST GO SEE HIM NO MATTER WHAT. Then I gave in the temptation—-I took some extra prednisone, which guarantees to bring back energy and reduces my joint pain. My rheumatologist prescribes some extra prednisone for that purpose.
Now the self-hatred kicks in. I feel like a drug addict trying to recover and relapsed. Since I already have osteoporosis, I’ve been making a conscious effort to minimize prednisone. And trying to replace it with much healthier option — rest. I tend to do more than I can handle, so saying no and setting aside some time to rest both emotionally and physically was something I worked hard to achieve.
Now I’m letting my schedule taking over my rest and taking that magic pill. At the expense of my bones and probably pancreas. Well, of course my son is worth giving up some bone health and I can work to catch up with exercise. Still, my effort for the last few days to rest was replaced by the magic pill. I feel defeated, as my energy level goes up.
All I can do now is get off of it very quickly, though it will take at least a week.